# SDR USAA2012031200023

- Difficulty date: March 1, 2012
- Submitted: March 12, 2012
- Operation: Air carrier
- Aircraft: N508AY
- Make and model: Airbus A321-231
- Aircraft serial: 3740
- Aircraft time: 12,526 hours, 3,988 cycles
- System (JASC): 2701 · Control Column Section
- Part: Control Unit
- Part number: C12850AC02
- Part serial: C12850003140
- Condition: Inoperative
- Location: Cockpit
- Part time: 35,161 hours, 16,267 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FIRST OFFICER REPORTED JOYSTICK MECHANICALLY FROZE MOMENTARILY DURING APPROACH AND FLARE-OUT WITH AUTO PILOT DISENGAGED.  MAINTENANCE REMOVED AND REPLACED THE SIDESTICK CONTROLLER AND FLIGHT CONTROL UNIT.  SUP WILL BE SUBMITTED UPON REVIEW OF VENDOR TEARDOWN REPORTS FOR ROOT CAUSE.  VENDOR CONFIRMED THE FAILURE OF THE FLIGHT CONTROL UNIT AND REASON FOR REMOVAL.
